Jump to content

I stand corrected.


Guest Julia59
 Share

Recommended Posts

Guest Julia59

I stand corrected! That new neurologist I saw who prescribed lamictal was only doing it to help with the headaches in the back of my head. There is an off lable use for that as well. He called me at home today to tell me it was for 'headaches only" in my case---and NOT for any type of "mental disorder".

He also brought up some type of pain block inserted into my upper spine. The office called me this morning and moved my appointment up to Tuesday next week, rather then the April appointment I had. I was over reacting a bit as you all know how it goes sometimes with some doctors who do not unstand dysautonomia and other rare disorders.

Since my appointment is next week we will discuss pain management further then. Right now the pharmacy is hold the lamictal. I told him I would like to try Diamox first as it was cheaper after my insurance. He said we would discuss it at the appt.

He was very polite, and in closing ---he told me to take care. He is concerned about my pain issues lately and he is trying other things, because I can not tolerate narcotic pain meds well at all.

Take care everyone---and thanks for all the support you have shown in the last week or so on this SSDI issue. It's been tough---and I know I was a bit angry---and I apologize if anyone was offended by my blazing mood that day.

It's tough trying to sqeeze by on one income---but I feel blessed we have that.

I also miss working. If you all knew me then---I was passionate about my job. Not so much the company I worked for--just being involved in the daily workings in keeping the front office moving-----and the reward I felt inside each time I made the commercial acct's receivable quotas.

My attorney will handle everything from this point---and remove the stress from me. I don't need it............. she can handle the politics within SSDI----however, I will keep an open eye.................... :blink:

And thank you Sophia for all that information on SSDI. If it wasn't for that, I would have not known that SSDI is supposed to weigh their decision more on my personal doctors then the SSDI DOC.

Julie :0)

Link to comment
Share on other sites

Gosh Julie, I don't think any of us has ever had a bad day! :huh: I'm glad you got the drug thing straightened out as there is nothing worse than thinking you are getting put on a med for all the wrong reasons! We don't have any pain management doctors in our town any more, a nurse I know said she worked for them and they got tired of taking care of people in chronic pain,,,well duh. I'm glad they moved your appt up too. It sounds like he's really trying to work with you. As for your job, as some of you know giving up my nursing license was harder than not driving anymore. After 30 years, it was like getting my heart ripped out. It was so much a part of my identity, who I was. So I'm sorry you are having to go through that same pain. :( You are a wonderful person and give so much support on this site. I hope this lawyer works her buns off for you and things go smoothly. Vent any old time girlfriend!!! :) morgan

Link to comment
Share on other sites

Guest Julia59

Thank You Morgan for your reply. I saw the neurologist yesterday, and he is going to try the pediatric dose of topamax----.15 mg. I know this sounds crazy, but I am EXTREMELY sensitive to meds----so this small of a dose is warrented. I didn't do real bad on the .25 mg dose as it did help with the blocked CSF flow and it also helped with my headaches near the base of my skull.

He still thinks I don't have chiari, but he is sending me to The University of Michigan to be looked at by another neurosurgeon due to the cervical/cranial instability. I tend to agree that I don't have FULL chiari, but I have been told by two neurosurgeons that I do, but with minimal herniation. Many neuros measure chiari with herniation of 5mm or more. Anything under that is considered normal. The pain block is being put on hold right now, as my POTS symptoms are worse then the pain. The pain is an issue, but I am having a very difficult time controlling the neurological issues, and dysautonomia issues. I don't know what is causing what.

My problem is the small posterior fossa crowding the the lower brain.

I have a call coming from U of M medical center, so I don't know when my appointment is yet. Dr. Hafeez's office called yesterday to get me set up for an appointment, and then they will call me with a date and time.

Also, I'm sorry to hear about your nursing license being taken away. I would feel the same way too...... I hope that you can return to nursing some day, as I know you are one who has passion for your patients.

Julie :0)

Link to comment
Share on other sites

Thanks Julie, good you are getting a second opinion and good for your doctor being comfortable with that! It's a sign of a good doc, one who's not put off by second opinions. Thanks for the nursing validation, it was a real passion for me and I still stick my fingers in it with family and friends, and do try to keep up on things as much as possible. I wonder about chiari. I have had mri's, but they are never looking for things that might be discreet. Just like acoustic neuromas and demylination, and strokes. Who knows if they even ever look for little things that aren't common. I thought I might talk to my doc about getting a neuro work up, but not sure if it would really do anything, except maybe help with ALL THIS PAIN. lol. :blink: I know i have osteophytes, or spurring, narrowing, and foraminal impingement. But it says minimal to mild, so no one wants to believe it still hurts even if the disc isn't sticking clear out of your neck or back. Lord, only knows I tell ya, cause i sure don't. morgan

Link to comment
Share on other sites

Guest Mary from OH

Don't worry about the Topamax. GO SLOWLY!!!! I had to restart mine 2x. It is a tough drug to get on IMO. But, it has helped me tremendously!! Also, my new neuro, whom I LOVE, actually decreased my dosage recently from 200mg daily to 150mg daily and I feel SO much better!!! So, It is important to get on the best dose for YOU!!! Don't worry about how long it takes you to get to that "perfect" dose. And, yes you WILL have some side effects. Most of them will go away. But, for me, the side effects were so much less severe than the pain anyday!!

The common ones to watch for (at least for me) were: tingling in your extremities (this means hands, feet, NOSE), tiredness, difficulty finding words, your pop/soda will taste funny (this went totally away for me), brain fog. Like I said, most of the side effects get better with time. Just go slowly with your increases. You should tolerate it ok. If you have trouble, you back to the same dose. Also, only increase by the the tiny dosage you are starting at. For example. If you are starting at .15mg PM. Then go to .15mg AM and .15mg PM. If you find that is too much. Cut the AM dosage in 1/2. Keep that the same for about 3-5 days (up to a week). Then increase again.

You can do it!!

Good luck!!

:P

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...